MAUDE Adverse Event Report: MC3 INC. MC3 CRESCENT RA 15 FR; DUAL LUMEN ECMO CANNULA

MC3 INC. MC3 CRESCENT RA 15 FR; DUAL LUMEN ECMO CANNULA
Model Number 70415
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 04/04/2022
Type of Reportable Event Death
Event or Problem Description
Mc3 received information on (b)(6) 2022 that during use of a 15 fr mc3 crescent catheter and a 15fr bio-medicus cannula an adverse event occurred on (b)(6) 2022 during an unsuccessful attempt to initiate adequate cardiopulmonary support.The customer reported that the 15 fr crescent catheter was placed in the right internal jugular vein (rijv) percutaneously.No fluoroscopy was used for cannulation, instead an echocardiogram was performed at the bedside.The circuit was attached to the catheters and rpms increased to 2000, and lpms could not increase higher than 350(ml/min).The customer reported that the venous returns were positive, and the membrane pressures were in the 90's.The surgeon manipulated the catheter with no change, echocardiogram was performed at bedside.Surgeon added a 15fr bio-medicus cannula and y'd in with the mc3 crescent catheter, they were still not able to get flow.The svo2 remained in 90's, alerting the customer that they were just recirculating.The customer stated that both catheters when unclamped had great blood return and were able to flush.The patient began to code once they were unable to flow adequately on extracorporeal membrane oxygenation (ecmo).The customer started compressions and medications were given.The cardiohelp disposable was removed from the centrifugal head and placed on the hand crank.They hand cranked to try to get flow with difficulty.The pediatric icu team called the code.The customer examined both catheters for clots or obstructions.A piece of what appeared to be tissue was removed from a few holes on the catheter.No clots or other obstructions were observed.
 
Additional Manufacturer Narrative
The returned device was evaluated.The obstruction of tissue in the drainage lumen was confirmed, and it is noted that this obstruction would have reduced the flow through the catheter.Evidence of a kink was found where sutures were tied directly to the catheter body, which may or may not have restricted flow.The cause of recirculation was not identified.The reason for hand cranking the pump was not described.The customer stated that a.025-inch guidewire was not available and that the 15 fr crescent catheter was placed in the right internal jugular vein percutaneously.The 15 fr crescent ra is designed for a.025-inch guidewire when placed percutaneously.Device history records indicate that the device met specification and no anomaly was identified relating to the device manufacturing.

Brand Name
MC3 CRESCENT RA 15 FR
Common Device Name
DUAL LUMEN ECMO CANNULA
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
martha rumford
2555 bishop circle west
dexter, MI 48130
7349959089
MDR Report Key14331960
Report Number3011468686-2022-00005
Device Sequence Number5137777
Product Code PZS
UDI-Device Identifier10850007732216
UDI-Public10850007732216
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K203409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number70415
Device Catalogue Number70415
Device Lot Number2108112
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2022
Initial Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown